Alert archive / Missouri / Flash Flood Warnings in 2007

Flash Flood Warning 96, NWS Springfield, MO

June 11, 2007Dallas County, Polk County, Missouri

NWS Springfield, MO issued this flash flood warning at Jun 11, 2007, 8:37 AM CDT for Dallas County, Polk County, Missouri. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 11, 2007, 8:37 AM CDT (13:37 UTC)
Expired
Jun 11, 2007, 12:00 PM CDT
In force
3 hr
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text
Flood severity
None

Counties Dallas County, MO, Polk County, MO

The radar

The Springfield radar (KSGF), 49 km from the middle of the area, began a volume at 13:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 11, 8:45 AM CDTFLASH FLOODPleasant Hope, MOFLASH FLOODING IS OCCURRING OVER SEVERAL SECTIONS OF COUNTY ROADS 535 AND 530...OR BASICALLY LOW AREAS ALONG THE POMME DE TERRE RIVER.
Jun 11, 9:44 AM CDTFLASH FLOOD3 S March, MOA FEW ROADS WERE BEING CLOSED ACROSS SOUTHERN DALLAS COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 1.6 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2007-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 35 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2007-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
35 J/kg
Mixed-layer CIN
-128 J/kg
Mixed-layer LCL
1192 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
241 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KSGF 111338
FFWSGF
MOC059-167-111700-
/X.NEW.KSGF.FF.W.0096.070611T1337Z-070611T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
837 AM CDT MON JUN 11 2007

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DALLAS COUNTY IN SOUTHWEST MISSOURI...
  POLK COUNTY IN SOUTHWEST MISSOURI...

* UNTIL NOON CDT.

* AT 835 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS MUCH
  OF SOUTHERN MISSOURI.  HEAVY RAIN WILL CAUSE SMALL STREAMS AND 
  CREEKS ACROSS POLK AND DALLAS COUNTY BECOME FLOODED.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE...
  BOLIVAR...BUFFALO...FAIR PLAY...MORRISVILLE...AND PLEASANT HOPE.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. 
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS 
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY 
AUTOMOBILE.

LAT...LON 3749 9286 3749 9307 3741 9309 3743 9363
      3781 9363 3779 9321 3790 9319 3788 9287

$$

CRAMER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 7:52 AM CDT, 45 minutes earlier.

Area forecast discussion, Jun 11, 7:52 AM CDT, 45 minutes before
AREA FORECAST DISCUSSION...AVIATION UPDATE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
752 AM CDT MON JUN 11 2007

.DISCUSSION...

SOUTHERLY LOW LEVEL JET AROUND 30-35KTS WILL CONTINUE TO TRANSPORT
MOIST AIRMASS INTO THE REGION RIGHT INTO AREA OF BROAD UPWARD
VERTICAL MOTION ACROSS SE KS AND SW MO. WEAK SHORTWAVE STILL MOVING
ACROSS THE TOP OF THE RIDGE OVER THE CENTRAL PLAINS STATES. SHOWERS
AND THUNDERSTORMS WILL REMAIN ACROSS THE OZARKS INTO EARLY THIS
AFTERNOON AS THE LOW LEVEL JET VEERS AND IS ISENTROPICALLY LIFTED IN
PLACE. MOISTURE PLUME FROM THE EAST PACIFIC WILL KEEP PUMPING 1.8 TO
2.0 INCH PRECIPITAL WATER VALUES INTO THE REGION AND INTERACT WITH
THE ABOVE MENTIONED LLJ AND LIFT. CONVECTION SHOULD SLOWLY SHIFT
INTO SOUTHERN MISSOURI LATER THIS MORNING. SIGNIFICANT HEAVY
RAINFALL AS NOTED IN RECORD EVENT REPORT FOR YESTERDAY...JOPLIN
3.86...VICHY 2.52...WILL LIKELY CONTINUE TODAY WITH HEAVY RAIN
EXPECTED AS THE PRIMARY WEATHER HAZARD.

SEVERE WEATHER IS NOT EXPECTED FOR TODAY AS WE REMAIN CLOUD COVERED
WHICH WILL LIMIT INSTABILITY AS NOTED BY WRF-NAM WITH 700-1200
MLCAPES AT 18Z. THERE WILL BE SOME UPPER LEVEL DIVERGENCE AND
MODERATE LIFT SO SOME STRONG STORMS WILL BE POSSIBLE OVER WESTERN
MISSOURI AND SOUTHEAST KANSAS ALONG THE MISSOURI/KANSAS LINE.

THE STAGNANT UPPER LEVEL PATTERN WILL CONTINUE THROUGH THE END OF
THE WEEK WITH HIGHLY AMPLIFIED RIDGE NOTED ON THE GFS AND ECMWF.
BLOCKING TROF ON THE EAST COAST AND OVER THE WESTERN U.S. WILL
MODIFY THE FLOW HERE AND THERE BUT NEVER GET THEIR ACTS
TOGETHER...LEAVING THE RIDGE IN PLACE. AFTER TUESDAY BEST AXIS OF
INSTABILITY SHIFTS TO THE WEST ACROSS WESTERN KANSAS WITH CORFIDI
VECTORS NOT INDICATING VERY MUCH MOVEMENT OF CONVECTION. DID NOT
MESS WITH THE PERIODS AFTER WEDNESDAY AS PREVIOUS FORECAST LOOKED
GOOD. WILL HAVE TO ASSES TEMPERATURES LATER IN THE WEEK AS CLOUDS
HANG OUT OVER THE WESTERN CWA. THIS COULD BRING HIGHER TEMPERATURES
TO THE EAST WITH COOLER TEMPERATURES IN THE WEST.

HATCH

&&

.AVIATION...

FOR THE 12Z TAFS...HEAVY RAIN AND THUNDERSTORMS ONGOING WITH CHANCES
THROUGH MUCH OF THE TAF PERIOD. A WEAK DISTURBANCE ALOFT...COMBINED
WITH A MOIST ATMOSPHERE CONTINUES TO PRODUCE HEAVY RAIN ACROSS SW
MO...SE KS AND NE OK. DEVELOPMENT WILL CONTINUE TO THE SW OF BOTH
THE JLN AND SGF TERMINALS AND MOVE NORTHEAST THROUGHOUT OF TODAY.
DUE TO THIS...INTERMITTENT RAIN AND THUNDERSTORMS ARE EXPECTED INTO
THE AFTERNOON HOURS OF MONDAY. A BRIEF BREAK IN THE ACTION MAY OCCUR
DURING THE LATE MORNING AND EARLY AFTERNOON HOURS...HOWEVER
REDEVELOPMENT IS EXPECTED FROM MID AFTERNOON ONWARD.

CIGS AND VIS WILL VARY WILDLY...ESPECIALLY OVER THE NEXT 6 OR SO
HOURS. OUTSIDE OF SHRA/TSRA GENERALLY VFR CONDITIONS ARE EXPECTED.
WITHIN AREAS OF SHRA/TSRA IFR WILL OCCUR...AS HAS BEEN OBSERVED
PREVIOUSLY THIS PAST EVENING. A PERIOD OF MVFR CIGS WILL BE POSSIBLE
AS THE RAIN LIGHTENS UP MONDAY...WITH THIS DECK LIFTING TO LOW END
VFR BY AFTERNOON.

HATCH

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH TODAY THROUGH NOON TODAY.
KS...FLASH FLOOD WATCH FOR SOUTHEAST KANSAS THROUGH NOON TODAY.

WFO SGF
Hazardous weather outlook, Jun 11, 6:05 AM CDT, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
605 AM CDT MON JUN 11 2007

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-121115-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
605 AM CDT MON JUN 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  THUNDERSTORMS PRODUCING TORRENTIAL RAINFALL AND FLASH FLOODING.
  A FEW STRONG OR ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE...WITH
  HAIL TO THE SIZE OF ONE INCH AND WIND GUSTS IN EXCESS OF 60 MPH.

  AREAS AFFECTED AND TIMING:

  EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS.

  DISCUSSION:

  THE LEADING EDGE OF A LOW LEVEL JET ALONG WITH MODERATE UPWARD
  MOTION WILL MAINTAIN SHOWER AND THUNDERSTORM DEVELOPMENT THROUGH
  EARLY TODAY IN THE WARM AND MOIST AIRMASS IN PLACE OVER THE
  MIDWEST. CONVECTION CONTINUES TO DEVELOP OVER KANSAS AND
  NORTHERN OKLAHOMA AND MOVE OVER SOUTHEAST KANSAS AND THE
  MISSOURI OZARKS.

  THE PRIMARY HAZARD DURING THE REMAINDER OF THE MORNING THROUGH
  EARLY TODAY WILL CONTINUE TO BE TORRENTIAL RAINFALL AND FLASH
  FLOODING. STORM TOTAL RAINFALL AMOUNTS BETWEEN THREE AND FIVE
  INCHES OCCUR ACROSS EXTREME SOUTHEAST KANSAS AND SOUTHWEST
  MISSOURI. FLASH FLOODING OF LOW LYING AREAS...CREEKS...STREAMS
  AND LOW WATER CROSSINGS IS EXPECTED.

  A FEW STRONG STORMS ARE POSSIBLE...WITH WIND GUSTS TO 40 MPH AND
  HAIL TO THE SIZE OF ONE HALF INCH WILL BE POSSIBLE THIS
  AFTERNOON MAINLY NEAR THE MISSOURI AND KANSAS STATE LINE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

  THUNDERSTORMS WILL REMAIN POSSIBLE ON AN AFTERNOON BASIS THROUGH
  NEXT SATURDAY. A RATHER STAGNANT WEATHER PATTERN WILL CONTINUE
  THROUGH THE END OF THE WEEK. THIS WILL KEEP THE UNSTABLE AND
  HUMID AIRMASS ACROSS THE REGION. THUNDERSTORMS WILL BE SCATTERED
  IN NATURE...AND BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN AND
  GUSTY DOWN BURST WINDS.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION SHOULD NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

HATCH

In the hours before

Local storm report, Jun 11, 7:27 AM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
727 AM CDT MON JUN 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 AM     FLASH FLOOD      1 W CARTHAGE            37.18N 94.33W
06/11/2007                   JASPER             MO   AMATEUR RADIO

            WATER RESCUE IN PROGRESS ON 170 AND FAIRVIEW ROAD.

&&

JLT
Local storm report, Jun 11, 7:36 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
736 AM CDT MON JUN 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     FLASH FLOOD      CARTHAGE                37.18N 94.31W
06/11/2007                   JASPER             MO   EMERGENCY MNGR

            A CAR WAS HALFWAY UNDERWATER AT THE JUNCTION OF 171 AND
            GUM ROAD IN CARTHAGE.

&&

JLT
Local storm report, Jun 11, 7:42 AM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
742 AM CDT MON JUN 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0741 AM     FLASH FLOOD      JASPER                  37.34N 94.30W
06/11/2007                   JASPER             MO   AMATEUR RADIO

            NORTH AND SOUTH BOUND LANES OF HIGHWAY 71 NEAR JASPER ARE
            CLOSED DUE TO HIGH WATER.

&&

HATCH
Local storm report, Jun 11, 7:50 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
750 AM CDT MON JUN 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 AM     FLASH FLOOD      CARTHAGE                37.18N 94.31W
06/11/2007                   JASPER             MO   AMATEUR RADIO

            WATER RESCUE IN PROGRESS ON JAYHAWK AND 171 IN CARTHAGE.

&&

JLT
Local storm report, Jun 11, 7:54 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
754 AM CDT MON JUN 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 AM     FLASH FLOOD      2 NW CARTHAGE           37.20N 94.34W
06/11/2007                   JASPER             MO   LAW ENFORCEMENT

            WATER RESCUE IN PROGRESS AT HIGHWAY 171 AND JAYHAWK ROAD.

&&

DCRAMER
Local storm report, Jun 11, 8:04 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
804 AM CDT MON JUN 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0803 AM     FLASH FLOOD      CARTHAGE                37.18N 94.31W
06/11/2007                   JASPER             MO   EMERGENCY MNGR

            SIX WATER RESCUES IN PROGRESS. WATER IS FLOWING INTO
            HOMES IN CARTHAGE. SPRING RIVER IS OUT OF ITS BANKS AND
            RISING IN THE NORTHWEST SECTION OF THE COUNTY.

&&

DCRAMER

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 9:43 PM CDTFlash Flood WarningSGFNewton8 hr
Jun 10, 11:51 PM CDTFlash Flood WarningSGFJasper6 hr
Jun 11, 4:01 AM CDTFlash Flood WarningSGFDade, Lawrence8 hr
Jun 11, 5:37 AM CDTFlash Flood WarningSGFGreene6 hr
Jun 11, 5:54 AM CDTFlash Flood WarningSGFJasper, Newton6 hr
Jun 11, 8:33 AM CDTFlash Flood WarningSGFBarry, Christian, Douglas, Howell, McDonald, Oregon and 7 more3 hr
Jun 11, 11:41 AM CDTFlash Flood WarningSGFBarton, Jasper, Newton6 hr

Nearby

Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.